Posted by: eml | 2009-04-08


i am always constipated , the only time my stools is loose is when i am nearing my period and after my period stops i become constipted again , what causes this ? and can i maybe use the probiotic for that? please advise,. and also there is some gas,

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageProbiotics expert

Hi eml
Usually diet plays a role, are you getting enough fibre? Do you eat whole-wheat bread, fruit, cereal, veggies regularly? Are you drinking enough water?
I have not heard of Constipation being related to hormonal changes around the times of your period?
Other causes are stress, social constipation – not training your body to go regularly?
You can try a probiotic. There are also bulk forming agents, speak to your pharmacist.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Ruth | 2009-07-31

I also suffer from constipation and my stool is only loose just before my periods and soon after my periods I go back to being constipated. I have tried high fibre foods, I drink at least 2 litres of water daily and i exercise regularly. I really do not know what to do now. I also suffer from slight yeast infections regularly and have tried different creams and seen doctors more than i would like. Will probiotics help me and what are their side effects?

Reply to Ruth
Posted by: Nikki | 2009-06-01

Yes Probiotics will definitely help!

Reply to Nikki
Posted by: Anonymous | 2009-05-29

After 15 years of suffering from constipation and gas I was diagnosed by a German Clinic with malabsorbtion of fructose. I had to let go of my favourite, food type and can eat very little fruits and veggies. the gas and discomfort is much better, but I still have to take Agiolax every day . could probiotics help in my case?

Reply to Anonymous
Posted by: Anonymous | 2009-04-21

I have a 4 year old son who has had constipation since a year old. We tried the foods rich in fibre, water etc prescribed by the dietician but nothing worked. We took him to the paediatrician who prescribed pegicol. He has been using it for almost two years now. he goes for checkup every 3 months. What worries me is that whenever he misses the dose, it starts again. I' m worried that he is already dependent on this medication and the side effects the pegicol might cause on him. He often complains of the pain in the stomach. could it be the side effects? Will he ever be fine? Any advice on the problem?

Reply to Anonymous | 1 comment (hide)
Posted by: Anonymous | 2013-08-12

Hi , I have the exact same problem with my 4 year old, been told by doc to give it to him for 3 months. Is your son still taking Pegicol, I am not happy with such long term treatment would rather change his diet.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.